EconPapers    
Economics at your fingertips  
 

Stable partitions for proportional generalized claims problems

Oihane Gallo and Bettina Klaus ()

Cahiers de Recherches Economiques du Département d'économie from Université de Lausanne, Faculté des HEC, Département d’économie

Abstract: We consider a set of agents, e.g., a group of researchers, who have claims on an endowment, e.g., a research budget from a national science foundation. The research budget is not large enough to cover all claims. Agents can form coalitions and coalitional funding is proportional to the sum of the claims of its members, except for singleton coalitions which receive no funding. We analyze the structure of stable partitions when coalition members use well-behaved rules to allocate coalitional endowments, e.g., the well-known constrained equal awards rule (CEA) or the constrained equal losses rule (CEL).For continuous, (strictly) resource monotonic, and consistent rules, stable partitions with (mostly) pairwise coalitions emerge. For CEA and CEL we provide algorithms to construct such a stable pairwise partition. While for CEL the resulting stable pairwise partition is assortative and sequentially matches up lowest-claims pairs, for CEA the resulting stable pairwise partition is obtained sequentially by matching up in each step either a highest-claims pair or a highest-lowest-claims pair.More generally, we also assume that the minimal coalition size to have a positive endowment is larger or equal to two. We then show how all results described above are extended to this general case.

Keywords: claims problems; coalition formation; stable partitions (search for similar items in EconPapers)
JEL-codes: C71 C78 D63 D71 D74 (search for similar items in EconPapers)
Pages: 60 pp.
Date: 2022-03
New Economics Papers: this item is included in nep-ban, nep-cdm, nep-des and nep-upt
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.unil.ch/de/files/live/sites/de/files/working-papers/22.03.pdf (application/pdf)

Related works:
Journal Article: Stable partitions for proportional generalized claims problems (2024) Downloads
Working Paper: Stable partitions for proportional generalized claims problems (2024) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:lau:crdeep:22.03

Access Statistics for this paper

More papers in Cahiers de Recherches Economiques du Département d'économie from Université de Lausanne, Faculté des HEC, Département d’économie Université de Lausanne, Faculté des HEC, Département d’économie, Internef, CH-1015 Lausanne. Contact information at EDIRC.
Bibliographic data for series maintained by Christina Seld ().

 
Page updated 2025-03-30
Handle: RePEc:lau:crdeep:22.03